MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C3260-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils, non-penumbra coils, and a lantern delivery microcatheter (lantern).During the procedure, the ruby coil would not advance out of the lantern.Therefore, the ruby coil was removed.The procedure was completed using additional ruby coils, non-penumbra coils, and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the distributor indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 5.0 and 72.0 cm from the proximal end.The pusher assembly was fractured approximately 74.5 cm from the proximal end.The pull wire was completely retracted out of the pusher assembly distal fractured segment.The embolization coil was detached from the pusher assembly and had an offset coil wind.The introducer sheath was undamaged.Conclusions: evaluation of the returned pod14 confirmed a detached embolization coil.Further evaluation revealed a kinked and fractured pusher assembly.If the pod14 is forcefully advanced against resistance, damage such as a kink may occur.Subsequently, if the pusher assembly is further manipulated, damage such as a fracture may occur.If the pusher assembly fractures, and the pull wire is retracted, the embolization coil will detach.The lantern identified in the complaint was not returned for evaluation; therefore, the root cause of resistance could not be determined.Further evaluation revealed an addition pusher assembly kink and offset coil wind on the embolization coil.These damages were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9881058
Report Number3005168196-2020-00432
Device Sequence Number16274824
Product Code HCG
UDI-Device Identifier00814548013107
UDI-Public00814548013107
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2023
Device Model NumberRBY2C3260-A
Device Catalogue NumberRBY2C3260
Device Lot NumberC05298
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer03/02/2020
05/05/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date03/25/2020
05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Date Report Sent to FDA01/01/2005